On the Variability of the Sample Covariance Matrix Under Complex Elliptical Distributions

Elias Raninen, Esa Ollila, David E. Tyler

Research output: Contribution to journalArticleScientificpeer-review

1 Citation (Scopus)
14 Downloads (Pure)

Abstract

We derive the form of the variance-covariance matrix for any affine equivariant matrix-valued statistics when sampling from complex elliptical distributions. We then use this result to derive the variance-covariance matrix of the sample covariance matrix (SCM) as well as its theoretical mean squared error (MSE) when finite fourth-order moments exist. Finally, illustrative examples of the formulas are presented.
Original languageEnglish
Article number9557837
Pages (from-to)2092-2096
Number of pages5
JournalIEEE Signal Processing Letters
Volume28
DOIs
Publication statusPublished - 1 Jan 2021
MoE publication typeA1 Journal article-refereed

Keywords

  • Covariance matrices
  • Random variables
  • Gaussian distribution
  • Symmetric matrices
  • Reactive power
  • Radar signal processing
  • Maximum likelihood estimation

Fingerprint

Dive into the research topics of 'On the Variability of the Sample Covariance Matrix Under Complex Elliptical Distributions'. Together they form a unique fingerprint.

Cite this